GENERIC NAME: METHOCARBAMOL-ACETAMINOPHEN - ORAL (meth-oh-KARB-uh-mole/uh-seet-uh-MEE-no-fen)
HOW TO USE: Take this medicine by mouth as directed, generally four times a day. May be taken with food or immediately after meals to prevent stomach upset. Do not increase your dose, take it more frequently or take it for a longer period of time than prescribed. This medication contains acetaminophen. Do not take more acetaminophen than recommended (see Side Effects section).
SIDE EFFECTS: Drowsiness, nausea or vomiting, dizziness, headache, blurred vision or diarrhea may occur. If these effects persist or worsen, notify your doctor promptly. This medicine may discolor urine. This will disappear when the medication is stopped. Very unlikely but report promptly: fever, sore throat, easy bruising. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. In the unlikely event you have an allergic reaction to this drug, seek medical attention immediately. Symptoms of an allergic reaction include: rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.
PRECAUTIONS: Tell your doctor your medical history, including: liver disease, any allergies. Avoid alcohol, as it may aggravate certain side effects of this product. Caution is advised when performing tasks requiring mental alertness (e.g., driving). Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. When arising quickly from a sitting or lying position, this product may cause dizziness/lightheadedness. Change positions slowly. This product should be used only when clearly needed during pregnancy. Discuss the risks and benefits with your doctor. It is not known whether methocarbamol is excreted into breast milk. Acetaminophen is excreted, however. Consult your doctor before breast-feeding.
DRUG INTERACTIONS: Tell your doctor of all nonprescription and prescription medication you may use, especially of: warfarin, sedatives, tranquilizers, narcotic pain relievers (e.g., codeine), sleeping pills, isoniazid, phenobarbital, phenytoin, zidovudine, sulfinpyrazone, medications for seizures, antidepressants, certain antihistamines (e.g., diphenhydramine). Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Methocarbamol may interfere with certain laboratory tests. Make sure laboratory personnel are aware that you are taking this drug. Do not start or stop any medicine without doctor or pharmacist approval.
OVERDOSE: If overdose is suspected, contact your local poison control center or emergency room immediately. US residents can call the US national poison hotline at 1-800-222-1222. Canadian residents should call their local poison control center directly. Symptoms of overdose may include vomiting, fast or irregular heartbeat, excessive drowsiness or dizziness, loss of consciousness, severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue.
NOTES: This medication provides temporary relief and must be used in addition to rest, physical therapy and other measures as directed by your doctor. Do not share this medicine with anyone. Keep this medicine out of the reach of children.
MISSED DOSE: If you miss a dose and you remember within l hour, take the dose. Otherwise, skip the missed dose and resume your usual dosing schedule. Do not "double-up" the dose to catch up.
STORAGE: Store at room temperature between 36 and 86 degrees F (2-30 degrees C) away from light and moisture.
Daily Health News
Subscribe to MedicineNet's General Health Newsletter
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.